MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G23735
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: surgical manager.Pma/510k #: k163197.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a bladder stone removal procedure using a cook® single-use holmium laser fiber, the tip of the fiber cracked when retropulsion was experienced.No portion of the device detached.The procedure was completed successfully with a second fiber of the same kind.The patient did not experience any adverse effects.The patient did not require any additional procedures as a result of this occurrence.There was no injury to the staff/end users.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: d10, h3.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.One device was returned for investigation.Inspection of the returned device was conducted and did not reveal any obvious anomalies.The plug appeared secure, and there was no physical damage to the fiber length.The fiber length measured at 299.8 cm.The fiber optics protrudes from the distal end of the cleaved cladding by 6.5mm.There was also a straightedge noted on the distal tip of the fiber optics.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: ¿ extended lasing power.¿ continuous lasing with fiber tip in contact with tissue.¿ lasing with a contaminated or damaged proximal end.¿ improper handling.¿ poor laser beam alignment or focus.¿ never subject fiber optics to sharp bends in handling, use or storage.¿ always keep connector end dry and free from contaminates.¿ discard any fiberoptic assembly that is cracked or broken or does not meet minimum transmission standards.¿ do not exceed power limits.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The cause for the observed complaint cannot be confirmed as the device failure analysis did not find any alleged issue of a crack along the laser fiber.Cook has concluded that based on evidence presented, investigation conclusion could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8764173
Report Number1820334-2019-01616
Device Sequence Number13825333
Product Code GEX
UDI-Device Identifier00827002237353
UDI-Public(01)00827002237353(17)210405(10)8753506
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23735
Device Catalogue NumberHLF-S940-H30
Device Lot Number8753506
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/05/2019
Supplement Report FDA Received Date08/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 30W LASER; COOK 30W LASER